MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G38179
Medical Device Problem Codes Off-Label Use (1494); Failure to Auto Stop (2938); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
Description of event according to initial reporter: a patient underwent a tvar in a type b dissection procedure in which the zenith alpha thoracic endovascular graft proximal tapered components, g38179, was used.The trigger wire would not release from the cannula.The physician pushed the sheath up in place and took the handle off and pulled the trigger wire off externally.The graft deployed successfully.It was noted that it took a lot of force to pull back on the handle.Patient outcome: the patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Occupation: implant coordinatorl.Investigation is still in progress.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Investigation is still in progress.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received 16mar2022: patient anatomy was normal.The graft was not altered.The device was pushed both the gray positioner and sheath were advanced together.The black knob was turned to a complete stop, the blue handle was then rotated to a full and complete stop.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Summary of investigational findings: a patient of undisclosed gender and age underwent a tevar to treat a type b dissection in which the zta-pt-36-32-209-w was used.It was reported that the trigger wires would not release from the cannula and the physician pushed the sheath up in place and took the handle off and pulled the trigger wire off externally.It was noted that it took a lot of force to pull back on the handle.Per additional information received it was reported that the black knob was turned to a complete stop and the blue handle was rotated to a full and complete stop.Furthermore, it is both reported that patient anatomy was normal and tortuous in dissection.No adverse effects to the patient is reported.Review of device history record gave no indication of the device being produced outside of specifications.The device was not returned, and no images were provided.It is unclear what pushed the sheath up in place refer to and furthermore it is unclear what "force to pull back on the handle" refer to.Based on the limited information provided it has not been possible to establish a cause for the difficulties.According to the instructions for use for this device: the zenith alpha thoracic endovascular graft is indicated for the endovascular treatment of patients with aneurysms or ulcers of the descending thoracic aorta.The device was used for dissection.The instructions for use states: the zenith alpha thoracic endovascular graft and ancillary components have not been formally tested in patient populations having dissections.Consequently, the device usage for treatment of dissection is considered off-label.Cook will reopen the investigation if further information is received.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENTS
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer Contact
lissi walmann
sandet 6, dk-4632
bjaeverskov 
MDR Report Key13567529
Report Number3002808486-2022-00133
Device Sequence Number3860611
Product Code MIH
UDI-Device Identifier10827002381794
UDI-Public(01)10827002381794(17)240901(10)E4152949
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P140016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2024
Device Model NumberG38179
Device Catalogue NumberZTA-PT-36-32-209-W
Device Lot NumberE4152949
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/24/2022
Supplement Date Received by Manufacturer03/16/2022
06/28/2022
Initial Report FDA Received Date02/21/2022
Supplement Report FDA Received Date04/08/2022
06/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown